Alert archive / Wyoming / High Wind Watches in 2013
High Wind Watch 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 12, 2013, 4:08 AM MST for 4 counties in Wyoming. It took effect at Feb 12, 2013, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2013, 4:08 AM MST (11:08 UTC)
- In effect from
- Feb 12, 2013, 11:00 PM MST
- Expired
- Feb 12, 2013, 2:27 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 11.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS75 KCYS 121108 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 408 AM MST TUE FEB 12 2013 ...STRONG WINDS WILL BE POSSIBLE LATE TONIGHT THROUGH WEDNESDAY IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE... .WINDS WILL INCREASE BY MIDNIGHT IN AREAS ALONG AND WEST OF THE LARAMIE RANGE AND WILL BE STRONG THROUGH WEDNESDAY. THE STRONG WINDS WILL BE CREATED BY A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS SOUTHEAST WYOMING. IN ADDITION...WINDS WILL ALSO INCREASE IN THE UPPER LEVELS OF THE ATMOSPHERE OVER THE AREA. THE COMBINATION MAY PRODUCE WIND GUSTS AS HIGH AS 60 MPH LATE TONIGHT AND WEDNESDAY. THE WINDS ARE EXPECTED TO DIMINISH SOME WEDNESDAY EVENING. . WYZ106-110-116-117-122330- /O.NEW.KCYS.HW.A.0007.130213T0600Z-130214T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 408 AM MST TUE FEB 12 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THIS EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...11 PM TONIGHT TO 6 PM WEDNESDAY. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR LIGHT OR HIGH PROFILE VEHICLES ALONG PORTIONS OF INTERSTATES 25 AND 80 IN SOUTHEAST WYOMING. THIS INCLUDES THE AREA BETWEEN CHUGWATER AND WHEATLAND ON INTERSTATE 25 AS WELL AS BETWEEN CHEYENNE AND RAWLINS ON INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WEILAND
1 follow-up statement
539 WWUS75 KCYS 122127 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 227 PM MST TUE FEB 12 2013 ...STRONG WINDS WILL BE POSSIBLE LATE TONIGHT THROUGH WEDNESDAY IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE... .WINDS WILL INCREASE BY MIDNIGHT IN AREAS ALONG AND WEST OF THE LARAMIE RANGE AND WILL BE STRONG THROUGH WEDNESDAY. THE STRONG WINDS WILL RESULT FROM AN INCREASING PRESSURE AT THE SURFACE ACROSS SOUTHEAST WYOMING. IN ADDITION...WINDS WILL ALSO INCREASE IN THE UPPER LEVELS OF THE ATMOSPHERE OVER THE AREA. THE COMBINATION MAY PRODUCE WIND GUSTS AS HIGH AS 60 MPH LATE TONIGHT AND WEDNESDAY. THE WINDS ARE EXPECTED TO DIMINISH SOME WEDNESDAY EVENING. WYZ116-117-122230- /O.CAN.KCYS.HW.A.0007.130213T0600Z-130214T0100Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 227 PM MST TUE FEB 12 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH FOR THE SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS. HOWEVER...SUSTAINED WESTERLY WINDS BETWEEN 25 TO 35 MPH ARE EXPECTED LATE TONIGHT WITH GUSTS UP TO 50 MPH. $$ WYZ106-110-131245- /O.UPG.KCYS.HW.A.0007.130213T0600Z-130214T0100Z/ /O.NEW.KCYS.HW.W.0011.130213T0600Z-130214T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 227 PM MST TUE FEB 12 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...11 PM TONIGHT TO 6 PM WEDNESDAY. * WINDS...WESTERLY SUSTAINED AT 30 TO 45 MPH WITH PERIODS OF GUSTS AROUND 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR LIGHT OR HIGH PROFILE VEHICLES ALONG PORTIONS OF INTERSTATES 25 AND 80 IN SOUTHEAST WYOMING. THIS INCLUDES THE AREA BETWEEN CHUGWATER AND WHEATLAND ON INTERSTATE 25 AS WELL AS BETWEEN LARAMIE AND RAWLINS ON INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ TT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 11, 10:42 PM MST, 5 hours 26 minutes earlier.
Area forecast discussion, Feb 11, 10:42 PM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1042 PM MST MON FEB 11 2013 .UPDATE...06Z TAF ISSUANCE... VFR TONIGHT THROUGH TUESDAY ACROSS THE FORECAST AREA. WILL SEE SOME CIRRUS MOVE ACROSS THE AREA TONIGHT IN ASSOCIATION WITH AN UPPER LEVEL TROUGH AXIS. POCKET OF MID CLOUDS TO MOVE ACROSS EASTERN PORTIONS OF THE AREA TUESDAY AFTERNOON/EVENING. LIGHT WINDS OVER MOST OF THE AREA TONIGHT ALTHOUGH BREEZY TO WINDY CONDITIONS WILL BE FOUND IN THE ARLINGTON AREA...AND EAST OF THE LARAMIE RANGE FROM AROUND BORDEAUX TO CHEYENNE. STRONG GUSTYS WINDS POSSIBLE IN THESE AREAS LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. && .PREV DISCUSSION... /ISSUED 833 PM MST MON FEB 11 2013/ UPDATE... NO BIG CHANGES TO THE SHORT TERM FORECAST ONLY MINOR ADJUSTMENTS. MOSTLY CLEAR SKIES THE NEXT OF TONIGHT WITH NOT MUCH MORE THAN SOME PASSING CIRRUS ASSOCIATED WITH AN UPPER LEVEL VORTICITY TAIL. WINDS WILL MAINLY BE ON THE LIGHT SIDE ALTHOUGH WINDS WILL PICK UP A BIT LEE OF THE LARAMIE RANGE TONIGHT. ALREADY SEEING GUSTS TO AROUND 35 MPH AT BORDEAUX. GENERALLY IT WONT BE THAT WINDY BUT COULD SEE SOME GUSTS UP TO 25 MPH LATE TONIGHT IN CHEYENNE. PREV DISCUSSION... /ISSUED 525 PM MST MON FEB 11 2013/ AVIATION...00Z TAF ISSUANCE... VFR TONIGHT THROUGH TUESDAY ACROSS THE FORECAST AREA. LIGHT WINDS TONIGHT WITH HIGH PRESSURE IN PLACE. BREEZY TUESDAY AFTERNOON WITH GUSTY WINDS INTO THE ARLINGTON AREA. NEXT POTENTIAL FOR IFR AND SNOW HOLDS OFF UNTIL THURSDAY. PREV DISCUSSION... /ISSUED 339 PM MST MON FEB 11 2013/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... SMALL UPPER LOW OVER WESTERN COLORADO WILL DRIFT EAST TONIGHT WITH PCPN EXPECTED TO REMAIN JUST SOUTH OF THE CWA. SOME CLOUDS NEAR THE COLORADO BORDER THIS EVENING WILL MOVE OUT EARLY IN THE EVENING WITH MAINLY CLEAR SKIES ELSEWHERE TONIGHT. A LITTLE WARMER FOR TUESDAY AS SHORT UPPER RIDGE PASSES ACROSS. CONTINUED MILD ON WEDNESDAY UNDER NW FLOW ALOFT. INCRG SFC PRESSURE GRADIENT TUESDAY NIGHT WILL BRING AN INCREASE IN SFC WINDS AROUND THE SE WY MTNS BUT HIGH WINDS NOT CURRENTLY ANTICIPATED. NEXT UPPER SHORTWAVE IN THE NWLY FLOW WILL APPROACH LATE WEDS WITH INCREASING SNOW SHOWERS MAINLY OVER THE MTNS. LONG TERM...THURSDAY THROUGH MONDAY...MODELS IN GOOD AGREEMENT THROUGH THE WEEKEND AND EARLY NEXT WEEK...SHOWING MAINLY NORTHWEST FLOW WITH COOLER THAN NORMAL CONDITIONS AND THE POTENTIAL FOR LIGHT SNOW ON THURSDAY AND FRIDAY AS WELL AS NEXT MONDAY. MODELS SHOW A STRONG COLD FRONT DIGGING SOUTH OUT OF CANADA AS A BROAD LONG WAVE TROUGH ESTABLISHES ITSELF ACROSS THE EASTERN TWO THIRDS OF THE UNITED STATES. WITH FAVORABLE UPSLOPE FLOW...SOME FRONTOGENESIS ALONG THE LARAMIE RANGE...AND JET ENERGY ALOFT...THE POTENTIAL EXISTS FOR A LIGHT TO MODERATE SNOW EVENT ON THURSDAY AND EARLY FRIDAY. A FEW MODELS SHOW THE POTENTIAL OF UP TO A THIRD OF AN INCH OF QPF WHICH TRANSLATES TO A HIGH END WINTER WEATHER ADVISORY EVENT. NOT TOO MUCH WIND ASSOCIATED WITH THIS FRONT...BUT GUSTS UP TO 25 TO 30 MPH ARE POSSIBLE ACROSS THE HIGH PLAINS WITH SOME BLOWING SNOW. THERE IS STILL SOME DISAGREEMENT WITH TIMING AND MOISTURE CONTENT...SO INCREASED POP BETWEEN 15 TO 60 PERCENT...LOWEST ACROSS THE WESTERN NEBRASKA PLAINS AND HIGHEST IN THE MOUNTAINS. THIS FRONT WILL ALSO RESULT IN MOSTLY CLOUDY OR OVERCAST SKIES WITH HIGHS STRUGGLING TO REACH THE MIDDLE 20S ACROSS THE FORECAST AREA ON FRIDAY. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE FRIDAY AS A SHORT WAVE RIDGE OF HIGH PRESSURE ENTERS THE FORECAST AREA FROM THE WEST. TEMPERATURES ARE EXPECTED TO REBOUND INTO THE 30S AND 40S THIS WEEKEND. HOWEVER...A SURFACE SNOW PACK MAY RESULT IN TEMPERATURES 10 TO 15 DEGREES COOLER THAN THE CURRENT FORECAST INDICATES...ESPECIALLY ACROSS SOUTHEAST WYOMING WHICH HAS THE BEST POTENTIAL TO SEE ACCUMULATING SNOWFALL ON THURSDAY AND FRIDAY. BY SUNDAY AND NEXT MONDAY...MODELS SHOW THE NEXT UPPER LEVEL TROUGH AND ASSOCIATED PACIFIC COLD FRONT MOVING INTO THE AREA. ALL MODELS INDICATE SPLIT FLOW WITH THIS SYSTEM...AS THE SOUTHERN TROUGH SPLITS FROM THE MAIN JET ENERGY AND DIGS SOUTH ACROSS COLORADO AND NORTHERN NEW MEXICO. INCREASED POP A BIT ACROSS SOUTHEAST WYOMING...BUT ONLY BETWEEN 15 TO 30 PERCENT AT THIS TIME. HIGH TEMPERATURES ARE EXPECTED TO RETURN TO BELOW NORMAL LEVELS FOR THIS TIME OF THE YEAR. AVIATION...00Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL THIS EVENING AND TONIGHT WITH PERIODS OF CIGS AROUND 3K TO 5K FEET AGL NEAR THE COLORADO BORDER...DISSIPATING THIS EVENING. LIGHT SOUTH TO SOUTHWEST THIS AFTERNOON WILL SHIFT INTO THE WEST OR NORTHWEST ACROSS THE HIGH PLAINS TONIGHT. WINDS WILL REMAIN LIGHT THROUGH TONIGHT WITH A SLIGHT CHANCE OF FOG DEVELOPMENT NEAR THE COLORADO BORDER. FIRE WEATHER...NO CONCERNS THROUGH WEDNESDAY WITH COOL TEMPERATURES AND MAINLY LIGHT WINDS. WINDS WILL INCREASE AROUND THE MOUNTAINS TUESDAY NIGHT AND WEDNESDAY WITH LOCALLY STRONG WIND GUSTS IN WIND-PRONE AREAS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...LIEBL SHORT TERM/FIRE WEATHER...RE LONG TERM...TJT AVIATION...LIEBL
Hazardous weather outlook, Feb 12, 12:20 AM MST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1220 AM MST TUE FEB 12 2013 WYZ101>119-121145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1220 AM MST TUE FEB 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WESTERLY WINDS WILL GUST AS HIGH AS 45 MPH THE REST OF TONIGHT IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WESTERLY WINDS WILL GUST AS HIGH AS 50 MPH TUESDAY NIGHT AND WEDNESDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-121145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1220 AM MST TUE FEB 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:27 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 28 hr |
Nearby
High Wind Watches in Wyoming, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.